Alert archive / New Mexico / Tornado Warnings in 2023

Tornado Warning 12, NWS Albuquerque, NM

May 31, 2023De Baca County, Roosevelt County, New Mexico

NWS Albuquerque, NM issued this tornado warning at May 31, 2023, 5:01 PM MDT for De Baca County, Roosevelt County, New Mexico. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 31, 2023, 5:01 PM MDT (23:01 UTC)
Expired
May 31, 2023, 5:30 PM MDT
In force
29 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties De Baca County, NM, Roosevelt County, NM

The radar

The Cannon AFB radar (KFDX), 37 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 31, 2:26 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 11.0 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2023-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2023-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1605 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
-33 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

900 
WFUS55 KABQ 312301
TORABQ
NMC011-041-312330-
/O.NEW.KABQ.TO.W.0012.230531T2301Z-230531T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Albuquerque NM
501 PM MDT Wed May 31 2023

The National Weather Service in Albuquerque has issued a

* Tornado Warning for...
  Northwestern Roosevelt County in east central New Mexico...
  East central De Baca County in east central New Mexico...

* Until 530 PM MDT.
    
* At 501 PM MDT, a severe thunderstorm capable of producing a tornado
  was located over Taiban, or 12 miles east of Fort Sumner, moving
  northeast at 10 mph.

  HAZARD...Tornado and nickel size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Taiban around 505 PM MDT.
  Tolar around 530 PM MDT.

This includes Highway 60 between Mile Markers 336 and 354.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3436 10405 3443 10413 3461 10394 3461 10390
      3443 10377
TIME...MOT...LOC 2301Z 230DEG 8KT 3444 10402 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

Shoemake
3 follow-up statements
951 
WWUS55 KABQ 312305
SVSABQ

Severe Weather Statement
National Weather Service Albuquerque NM
505 PM MDT Wed May 31 2023

NMC011-041-312330-
/O.CON.KABQ.TO.W.0012.000000T0000Z-230531T2330Z/
Roosevelt-De Baca-
505 PM MDT Wed May 31 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM MDT FOR
NORTHWESTERN ROOSEVELT AND NORTHEASTERN DE BACA COUNTIES...
    
At 504 PM MDT, a severe thunderstorm capable of producing a tornado
was located near Tolar, or 14 miles east of Fort Sumner, moving
northeast at 20 mph.

HAZARD...Tornado and nickel-sized hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
northwestern Roosevelt and northeastern De Baca Counties.

This includes Highway 60 between Mile Markers 340 and 354.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3440 10402 3449 10407 3461 10394 3461 10390
      3443 10377
TIME...MOT...LOC 2304Z 215DEG 18KT 3450 10398 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

Shoemake
163 
WWUS55 KABQ 312313
SVSABQ

Severe Weather Statement
National Weather Service Albuquerque NM
513 PM MDT Wed May 31 2023

NMC011-041-312330-
/O.CON.KABQ.TO.W.0012.000000T0000Z-230531T2330Z/
Roosevelt-De Baca-
513 PM MDT Wed May 31 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM MDT FOR
NORTHWESTERN ROOSEVELT AND EAST CENTRAL DE BACA COUNTIES...
    
At 513 PM MDT, a severe thunderstorm capable of producing a tornado
was located near Tolar, or 18 miles east of Fort Sumner, moving
northeast at 20 mph.

HAZARD...Tornado and nickel-sized hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
northwestern Roosevelt and east central De Baca Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3446 10399 3453 10403 3461 10394 3461 10390
      3449 10381
TIME...MOT...LOC 2313Z 229DEG 19KT 3455 10392 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

Shoemake
348 
WWUS55 KABQ 312321
SVSABQ

Severe Weather Statement
National Weather Service Albuquerque NM
521 PM MDT Wed May 31 2023

NMC011-041-312330-
/O.EXP.KABQ.TO.W.0012.000000T0000Z-230531T2330Z/
Roosevelt-De Baca-
521 PM MDT Wed May 31 2023

...THE TORNADO WARNING FOR NORTHWESTERN ROOSEVELT AND EAST CENTRAL DE
BACA COUNTIES WILL EXPIRE AT 530 PM MDT...
                
Rotation within the storm which prompted the tornado warning is 
weak and does not appear capable of producing a tornado.
Therefore, the warning will be allowed to expire.  However small hail
and gusty winds are still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
east central New Mexico.

LAT...LON 3446 10399 3453 10403 3461 10394 3461 10390
      3449 10381
TIME...MOT...LOC 2320Z 230DEG 8KT 3456 10391 

$$

Shoemake

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this tornado warning went out at May 31, 3:32 PM MDT, 1 hour 29 minutes earlier.

Area forecast discussion, May 31, 3:32 PM MDT, 1 hour 29 minutes before
Area Forecast Discussion
National Weather Service Albuquerque NM
332 PM MDT Wed May 31 2023

...New SYNOPSIS, SHORT TERM, LONG TERM, FIRE WEATHER...

.SYNOPSIS...
Issued at 330 PM MDT Wed May 31 2023

Showers and storms are expected to last through most of the
overnight hours across eastern NM with a moderate threat for flash
flooding. Slightly drier air will reduce the coverage of showers and
storms over eastern NM tomorrow with maybe a slight uptick on Friday
due to a disturbance over northern Mexico. Better moisture and
shower and storm chances look to spread west this weekend behind a
backdoor cold front continuing into early next week as the storm
system moves east into southern California. Drier air looks to
scour out the moisture and resultant shower and storm chances
across western NM mid to late next week. With the cloud cover and
showers and storms, temperatures will remain 5 to 10 degrees below
early June normals.

&&

.SHORT TERM...
(This evening through Thursday night)
Issued at 330 PM MDT Wed May 31 2023

The second round of convection has begun with scattered to numerous
strong and severe storms spreading across central and southeast NM.
The bulk of the first round has moved eastward into Texas although
the lingering clouds may delay convection across the east-central
and northeast plains. A Severe Thunderstorm Watch is in effect for
most of southeast NM with large hail and damaging winds being the
main threats although an isolated tornado is possible as well.
Current mesoanalysis indicates that instability is maximized over
the Roosevelt County where SB CAPE is in excess of 3500 J/Kg.
Meanwhile, bulk shear up to 50 knots is maximized further west over
Torrance county. Initially discrete cells will begin to merge later
this afternoon and evening, particularly across the east-central and
northeast where flash flooding will be a concern through the early
morning hours. Convective outflows from storms in eastern NM will
once again generate an east canyon wind in the ABQ and Santa Fe
Metros. Guidance shows the gusty east winds to developing late this
evening and persisting into the early morning hours with the exact
timing dependent on the timing of convection. Short-term guidance
also indicates that yet another round of convection may develop late
tonight across the east-central plains and persist past sunrise.
Steady rainfall will create a broad swath of low ceilings across
the eastern plains tonight with the low clouds potentially moving
southward into the vicinity of Roswell.

Storm coverage is expected to decrease tomorrow as the upper-level
low moves over the Four Corners region and drier air infiltrates
from the west. Convection will be focused over the high terrain of
northern NM during the afternoon then shift eastward into the
northeast during the evening into the early overnight hours.
Convection will likely start later than today since it should take
some time for clouds to clear up across the east. High temps
tomorrow will once again be 5-10 degrees below average.

&&

.LONG TERM...
(Friday through Tuesday)
Issued at 330 PM MDT Wed May 31 2023

The aforementioned upper low in the short term will be filling in
over the central Rockies during the day Friday. Subtle
disturbances rotating around it will maintain a chance for showers
and storms across northern NM during the afternoon and evening
hours. Dry southwest flow south of the low will keep central,
southwestern and south central areas dry. It will also try to push
the dryline towards the TX/NM border. Meanwhile, a shortwave will
ride along the subtropical jetstream through Sonora and Chihuahua
Mexico. The question is will this shortwave time up with the
better moisture and dynamics across southeastern NM ahead of the
dryline before it pushes east into Texas. Models have storm
initiation right along the border growing upscale in West Texas.
However, given recent model bias, and antecedent wet soil
conditions, would not be surprised if the dryline and storm
initiation stays further back to the west. Any storm that does
develop will be capable of becoming strong to severe with 0-6 km
bulk shear of 20 to 30 kts and SBCAPE values in excess of 2000
J/kg. Damaging winds and large hail will be the primary threats.
Flash flooding will also be a threat given the wet soils across
Curry and Roosevelt Counties.

For Saturday, the broad upper low will still be over the central
Rockies with shortwave rotating around the southern base. Shower
and storm chances will favor areas along and north of I-40 where
the better mid and low level moisture will reside. A backdoor cold
front, which will reinforced by convective outflow, looks to
enter northeast NM late Saturday early Sunday spreading better
moisture in the form of 0.50 to 0.80 in PWATS southwest into more
of central and western NM, increasing shower and storm chances in
this region as a result. By Monday, upper level ridging will
develop over the desert southwest in response to an upper level
low pushing east into southern California. Moisture will still be
present so showers and storms are still possible across most of
the region with northeast NM being favored. A storm across the
northeast may become strong to severe thanks to the notorious
northwest flow on the periphery of the upper ridge. Showers and
storms are favored areawide on Tuesday as moisture increases ahead
of upper low over southern CA. PWATS will be near 0.50 inches
across western areas increasing to near an inch along the NM/TX
border. All the burn scars, especially HPCC and McBride, along
with northeast and east central NM will need to be watched for
flash flooding concerns. Drier air looks to eventually enter from
the southwest beginning Wednesday slowly spreading northeast by
late week as the upper low weakens and opens up over the Great
Basin.

&&

.AVIATION...
(18Z TAFS)
Issued at 1202 PM MDT Wed May 31 2023

Scattered to numerous showers and storms will create visibility
reductions and MVFR/IFR ceilings this afternoon through the
overnight, particularly in eastern NM. Strong to severe storms
may create damaging wind gusts and large hail east of the central
mountain chain while isolated to scattered showers in central and
western NM may create locally gusty and erratic wind gusts.
Intermittent IFR ceilings are likely between 09Z to 15Z in
eastern NM generally along and north of I-40, although these
ceiling reductions are possible as far south as KROW. Convective
outflows will generate an east canyon wind that will affect KABQ
and KSAF after around 06Z tonight.

&&

.FIRE WEATHER...
Issued at 330 PM MDT Wed May 31 2023

Red Flag Warning is on track to expire at 8 PM this evening. An
upper-level low will shift eastward into the Four Corners region
tomorrow, allowing for drier air to infiltrate from the west with
breezy southerly winds developing. Elevated to locally critical fire
weather conditions are briefly possible in eastern Socorro County
with winds being the limiting factor for more widespread critical
conditions. Over the next several days, moisture will remain in
place across northern and eastern NM, allowing scattered to
numerous showers and storms to develop each afternoon and evening.
Central and western NM will not be as moist, however generally
light winds will prevail and therefore limit fire weather
concerns.

&&

.PRELIMINARY POINT TEMPS/POPS...
Farmington......................  48  75  46  75 /  30  10   5  20
Dulce...........................  40  71  36  68 /  50  50   5  40
Cuba............................  44  70  42  69 /  40  20   0  30
Gallup..........................  38  71  39  72 /   5   5   5  20
El Morro........................  39  68  40  68 /   5   0   5  20
Grants..........................  39  74  39  72 /   5   5   0  20
Quemado.........................  39  72  42  72 /   0   0   5  10
Magdalena.......................  47  75  50  73 /   0   0   5  10
Datil...........................  41  71  44  71 /   0   0   0  10
Reserve.........................  34  75  38  77 /   0   0   0   0
Glenwood........................  46  79  48  81 /   0   0   0   0
Chama...........................  38  65  35  62 /  80  50  10  50
Los Alamos......................  51  70  49  67 /  40  20   5  30
Pecos...........................  48  71  46  69 /  40  40   5  30
Cerro/Questa....................  42  66  40  63 /  60  50  10  50
Red River.......................  37  60  35  58 /  60  60  20  60
Angel Fire......................  35  63  33  62 /  60  60  20  50
Taos............................  40  71  38  69 /  50  40  10  30
Mora............................  43  67  42  66 /  50  50  20  40
Espanola........................  49  78  47  75 /  30  20   5  20
Santa Fe........................  50  73  49  70 /  30  30   5  30
Santa Fe Airport................  49  76  46  73 /  20  20   0  20
Albuquerque Foothills...........  57  78  57  76 /  20   5   0  10
Albuquerque Heights.............  56  79  54  77 /  10   0   0  10
Albuquerque Valley..............  55  83  53  81 /  10   0   0  10
Albuquerque West Mesa...........  56  81  54  79 /  20   5   0  10
Belen...........................  53  83  52  81 /   5   0   0   5
Bernalillo......................  55  81  53  80 /  20  10   0  10
Bosque Farms....................  51  83  50  81 /  10   0   0  10
Corrales........................  55  82  54  80 /  20   5   0  10
Los Lunas.......................  52  83  51  81 /   5   0   0  10
Placitas........................  54  78  53  76 /  20  10   0  10
Rio Rancho......................  55  80  54  78 /  20   5   0  10
Socorro.........................  54  84  55  82 /   0   0   0   5
Sandia Park/Cedar Crest.........  49  71  49  70 /  20  10   0  10
Tijeras.........................  50  74  50  72 /  20   5   0  10
Edgewood........................  49  74  48  72 /  20  10   0  10
Moriarty/Estancia...............  46  75  42  74 /  20  10   0  10
Clines Corners..................  47  71  45  71 /  30  10   0  10
Mountainair.....................  48  75  48  74 /  10   0   0   5
Gran Quivira....................  48  76  49  75 /  10   0   0   5
Carrizozo.......................  55  80  55  80 /  10   0   0   0
Ruidoso.........................  48  73  48  73 /  10   0   0   5
Capulin.........................  47  67  46  69 /  50  40  20  30
Raton...........................  47  72  45  73 /  50  50  20  30
Springer........................  49  73  48  74 /  60  50  20  20
Las Vegas.......................  47  71  44  71 /  60  50  10  30
Clayton.........................  53  71  53  76 /  70  50  20  20
Roy.............................  50  69  50  72 /  80  70  20  20
Conchas.........................  54  78  53  80 /  80  50  10  20
Santa Rosa......................  54  77  51  78 /  60  40   5  20
Tucumcari.......................  53  76  51  79 /  80  50  10  30
Clovis..........................  55  78  53  77 /  70  50   0  40
Portales........................  56  81  54  78 /  60  40   5  40
Fort Sumner.....................  56  83  53  82 /  60  40   0  20
Roswell.........................  63  92  61  90 /  30   0   0  10
Picacho.........................  55  84  54  82 /  20   0   0   5
Elk.............................  49  80  50  79 /  20   0   0   5

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Flood Watch through late tonight for NMZ230>232-234>236.

Red Flag Warning until 8 PM MDT this evening for NMZ106-109.

Flood Watch until 9 PM MDT this evening for NMZ214-215-227>229.

&&

SHORT TERM...16
LONG TERM....71
AVIATION...16

In the hours before

Special weather statement, May 31, 4:09 PM MDT, 52 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
409 PM MDT Wed May 31 2023

NMZ223-233-312245-
Central Highlands-Guadalupe County-
409 PM MDT Wed May 31 2023

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF WEST CENTRAL
GUADALUPE AND EAST CENTRAL TORRANCE COUNTIES THROUGH 445 PM MDT...

At 408 PM MDT, Doppler radar was tracking a strong thunderstorm near
Encino, or 10 miles west of Vaughn, moving northeast at 20 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Vaughn and Encino.

This includes the following highways...
 Highway 285 near Mile Marker 223.
 Highway 60 between Mile Markers 252 and 267.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If threatening weather approaches your area, take shelter in a sturdy
building.

This storm may intensify, so be certain to monitor your preferred
media outlets and NOAA Weather Radio for additional information and
possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
central and east central New Mexico.

&&

LAT...LON 3450 10538 3461 10552 3488 10533 3470 10501
TIME...MOT...LOC 2208Z 223DEG 19KT 3463 10540

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

MA/RH
Special weather statement, May 31, 4:12 PM MDT, 49 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
412 PM MDT Wed May 31 2023

NMZ211-312245-
Jemez Mountains-
412 PM MDT Wed May 31 2023

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTH CENTRAL RIO
ARRIBA AND NORTHEASTERN SANDOVAL COUNTIES THROUGH 445 PM MDT...

At 412 PM MDT, Doppler radar was tracking a strong thunderstorm near
Fenton Lake State Park, or 13 miles east of Cuba, moving northeast at
30 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of south central Rio
Arriba and northeastern Sandoval Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If threatening weather approaches your area, take shelter in a sturdy
building.

This storm may intensify, so be certain to monitor your preferred
media outlets and NOAA Weather Radio for additional information and
possible warnings from the National Weather Service.

Motorists can expect brief but sudden changes in visibility and
ponding of water on highways as storms move through the area.

&&

LAT...LON 3618 10664 3617 10665 3617 10666 3615 10665
      3616 10663 3616 10661 3617 10660 3614 10640
      3587 10667 3593 10685 3619 10669
TIME...MOT...LOC 2212Z 207DEG 25KT 3595 10672

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

MA/RH
Local storm report, May 31, 4:28 PM MDT, 33 minutes before
Preliminary Local Storm Report
National Weather Service Albuquerque NM
428 PM MDT Wed May 31 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0424 PM     Hail             2 N Chilili             34.93N 106.23W
05/31/2023  E1.00 inch       Bernalillo         NM   Trained Spotter

&&

MBD
Local storm report, May 31, 4:29 PM MDT, 32 minutes before
Preliminary Local Storm Report
National Weather Service Albuquerque NM
429 PM MDT Wed May 31 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0419 PM     Hail             2 N Chilili             34.93N 106.23W
05/31/2023  E1.00 inch       Bernalillo         NM   Trained Spotter

&&

MBD
Local storm report, May 31, 4:35 PM MDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service Albuquerque NM
435 PM MDT Wed May 31 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0434 PM     Hail             4 W Fort Sumner State M 34.41N 104.27W
05/31/2023  E0.75 inch       De Baca            NM   Storm Chaser

&&

RJH
Special weather statement, May 31, 4:42 PM MDT, 19 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
442 PM MDT Wed May 31 2023

NMZ234>237-312315-
Roosevelt County-Curry County-Quay County-De Baca County-
442 PM MDT Wed May 31 2023

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN
ROOSEVELT, NORTHEASTERN DE BACA, SOUTHWESTERN QUAY AND WESTERN CURRY
COUNTIES THROUGH 515 PM MDT...

At 441 PM MDT, Doppler radar was tracking a strong thunderstorm near
Taiban, or 8 miles east of Fort Sumner, moving northeast at 20 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Fort Sumner, Melrose, House, Tolar and Taiban.

This includes Highway 60 between Mile Markers 331 and 361.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If threatening weather approaches your area, take shelter in a sturdy
building.

Motorists can expect brief but sudden changes in visibility and
ponding of water on highways as storms move through the area.

A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
east central New Mexico.

&&

LAT...LON 3443 10362 3430 10404 3449 10422 3482 10407
TIME...MOT...LOC 2241Z 233DEG 18KT 3447 10409

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Shoemake

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 6:38 PM MDTSevere Thunderstorm WarningABQHarding, Quay, San Miguel, Union46 min
May 30, 7:14 PM MDTAreal Flood AdvisoryABQHarding, Quay, San Miguel3 hr
May 30, 7:26 PM MDTSpecial Weather StatementABQCurry34 min
May 30, 7:30 PM MDTSpecial Weather StatementABQColfax30 min
May 30, 7:37 PM MDTSevere Thunderstorm WarningABQCurry, Quay38 min
May 30, 7:41 PM MDTSpecial Weather StatementABQQuay34 min
May 30, 8:21 PM MDTAreal Flood AdvisoryABQCurry, Quay, Roosevelt3 hr
May 31, 7:53 AM MDTSpecial Weather StatementABQSan Miguel37 min
May 31, 8:41 AM MDTSpecial Weather StatementABQSan Miguel34 min
May 31, 2:21 PM MDTSpecial Weather StatementABQLos Alamos24 min
May 31, 2:31 PM MDTSevere Thunderstorm WarningABQChaves44 min
May 31, 2:43 PM MDTSevere Thunderstorm WarningABQGuadalupe, Lincoln, Torrance47 min
May 31, 3:05 PM MDTSevere Thunderstorm WarningABQChaves, Roosevelt40 min
May 31, 3:12 PM MDTSevere Thunderstorm WarningABQChaves33 min
May 31, 3:14 PM MDTSevere Thunderstorm WarningABQGuadalupe, Torrance46 min
May 31, 3:23 PM MDTSevere Thunderstorm WarningABQLincoln38 min
May 31, 3:24 PM MDTSevere Thunderstorm WarningABQDe Baca, Guadalupe, Lincoln66 min
May 31, 3:34 PM MDTTornado WarningABQChaves, Roosevelt26 min
May 31, 3:43 PM MDTSevere Thunderstorm WarningABQChaves32 min
May 31, 3:47 PM MDTTornado WarningABQLincoln28 min
May 31, 3:50 PM MDTSevere Thunderstorm WarningABQChaves, Roosevelt40 min
May 31, 3:56 PM MDTFlash Flood WarningABQChaves, Roosevelt109 min
May 31, 3:56 PM MDTTornado WarningABQChaves, Roosevelt15 min
May 31, 3:59 PM MDTSpecial Weather StatementABQBernalillo31 min
May 31, 4:06 PM MDTSevere Thunderstorm WarningABQChaves, Curry, De Baca, Roosevelt39 min
May 31, 4:09 PM MDTSpecial Weather StatementABQGuadalupe36 min
May 31, 4:12 PM MDTSpecial Weather StatementABQLos Alamos33 min
May 31, 4:22 PM MDTSevere Thunderstorm WarningABQGuadalupe, Torrance20 min
May 31, 4:22 PM MDTSevere Thunderstorm WarningABQBernalillo, Santa Fe, Torrance23 min
May 31, 4:22 PM MDTSevere Thunderstorm WarningABQDe Baca, Guadalupe53 min
May 31, 4:25 PM MDTSevere Thunderstorm WarningABQChaves, De Baca, Guadalupe, Lincoln50 min
May 31, 4:26 PM MDTSevere Thunderstorm WarningABQChaves, Roosevelt49 min
May 31, 4:42 PM MDTSpecial Weather StatementABQDe Baca33 min
May 31, 4:45 PM MDTSevere Thunderstorm WarningABQBernalillo, Santa Fe, Torrance45 min
May 31, 4:54 PM MDTSevere Thunderstorm WarningABQChaves, Roosevelt51 min
May 31, 4:58 PM MDTSevere Thunderstorm WarningABQGuadalupe47 min
May 31, 5:11 PM MDTSevere Thunderstorm WarningABQChaves, Roosevelt27 min
May 31, 5:12 PM MDTSpecial Weather StatementABQDe Baca33 min
May 31, 5:24 PM MDTFlash Flood WarningABQCurry, De Baca, Quay, Roosevelt111 min
May 31, 5:36 PM MDTSpecial Weather StatementABQQuay24 min

Nearby

Tornado Warnings in New Mexico, 2023Every tornado warning in 2023Tornadoes in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.